Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 36, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 5, 2008, 4:37 AM CDT for 14 counties in Texas. It took effect at Apr 5, 2008, 12:00 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2008, 4:37 AM CDT (09:37 UTC)
- In effect from
- Apr 5, 2008, 12:00 PM CDT
- Expired
- Apr 5, 2008, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 20 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3107 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 050937 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 437 AM CDT SAT APR 5 2008 ...A RED FLAG WARNING IS IN EFFECT TODAY AND THIS EVENING FOR WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEASTERN NEW MEXICO...UPPER TRANS PECOS...VAN HORN AREA...MARFA PLATEAU... GUADALUPE AND DAVIS MOUNTAINS AND MOST OF THE PERMIAN BASIN... .SOUTH TO SOUTHWEST WINDS WILL INCREASE OVER THE AREA BY MIDDAY WITH 20 FT WINDS EXPECTED TO REACH OR EXCEED 20 MPH ACROSS MUCH OF THE AREA. WINDS ARE EXPECTED TO BECOME VERY GUSTY ACROSS THE MOUNTAINS. IN ADDITION ABOVE NORMAL TEMPERATURES AND MINIMUM RH VALUES BELOW 10 PERCENT WEST OF A SEMINOLE TO ALPINE LINE... AND 10 TO 15 PERCENT EAST OF THAT LINE ARE EXPECTED. THIS COMBINED WITH FIRE DANGER RATINGS OF VERY HIGH TO EXTREME HAS RESULTED IN THE ISSUANCE OF A RED FLAG WARNING TODAY THROUGH THIS EVENING. NMZ114-115-TXZ045>047-050>052-057>062-067>069-074-075-080-258- 052100- /O.UPG.KMAF.FW.A.0031.080405T1700Z-080406T0300Z/ /O.NEW.KMAF.FW.W.0036.080405T1700Z-080406T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS- MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- GUADALUPE MOUNTAINS- 437 AM CDT SAT APR 5 2008 /337 AM MDT SAT APR 5 2008/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS INCREASING TO 20 TO 25 MPH... RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS ACROSS THE WEST AND BETWEEN 10 AND 15 PERCENT ACROSS THE PERMIAN BASIN AND THE LOWER TRANS PECOS... AND VERY HIGH TO EXTREME FIRE DANGER EXPECTED TODAY THROUGH THIS EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND-DRIVEN WILDFIRES. $$
2 follow-up statements
000 WWUS84 KMAF 052041 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 341 PM CDT SAT APR 5 2008 ...A RED FLAG WARNING REMAINS IN EFFECT THIS EVENING FOR WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER FOR SOUTHEASTERN NEW MEXICO...UPPER TRANS PECOS...VAN HORN AREA...MARFA PLATEAU... GUADALUPE AND DAVIS MOUNTAINS AND PORTIONS OF THE PERMIAN BASIN... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS FOR SUNDAY AFTERNOON FOR STRONG WESTERLY WINDS...SINGLE DIGIT RH VALUES...AND CRITICAL FIRE DANGER... .WINDS ARE EXPECTED TO CONTINUE INCREASING TO NEAR 20 MPH ACROSS THE AREA THIS AFTERNOON. RELATIVE HUMIDITY VALUES CONTINUE TO HOVER IN THE 5 TO 15 PERCENT RANGE FOR LOCATIONS IN THE RED FLAG WARNING AREA. ON SUNDAY...DRY CONDITIONS WILL CONTINUE TO PREVAIL AREAWIDE...WITH 5 TO 10 PERCENT RH VALUES EXPECTED. SOUTHWESTERLY WINDS SUNDAY ACROSS THE GUADALUPE MOUNTAINS WILL BE IN THE 25 TO 30 MPH RANGE WITH GUSTS TO NEAR 40 MPH LENDING TO CRITICAL FIRE WEATHER CONCERNS SUNDAY AFTERNOON. NMZ114-TXZ258-060445- /O.NEW.KMAF.FW.A.0033.080406T1600Z-080407T0300Z/ /O.CON.KMAF.FW.W.0036.000000T0000Z-080406T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 241 PM MDT SAT APR 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. EXPECT SOUTHWEST WINDS OR 25 TO 30 MPH WITH HIGHER GUSTS TO DEVELOP ACROSS THE GUADALUPE MOUNTAINS ON SUNDAY. RELATIVE HUMIDITY VALUES WILL AGAIN BE IN THE SINGLE DIGITS ON SUNDAY LEADING TO CRITICAL FIRE WEATHER CONDITIONS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND-DRIVEN WILDFIRES. $$ NMZ115-TXZ045>047-050>052-057>062-067>069-074-075-080-060300- /O.CON.KMAF.FW.W.0036.000000T0000Z-080406T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS- MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- 341 PM CDT SAT APR 5 2008 /241 PM MDT SAT APR 5 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... SOUTH TO SOUTHWEST WINDS NEAR 20 MPH... RELATIVE HUMIDITY VALUES NEAR 10 PERCENT AND HIGH FIRE DANGER WILL CONTINUE THIS AFTERNOON AND EVENING. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND-DRIVEN WILDFIRES. $$
000 WWUS84 KMAF 060320 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1020 PM CDT SAT APR 5 2008 ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS FOR SUNDAY AFTERNOON FOR STRONG WESTERLY WINDS...SINGLE DIGIT RH VALUES...AND CRITICAL FIRE DANGER... .ON SUNDAY...DRY CONDITIONS WILL CONTINUE TO PREVAIL AREAWIDE... WITH 5 TO 10 PERCENT RH VALUES EXPECTED. SOUTHWESTERLY WINDS SUNDAY ACROSS THE GUADALUPE MOUNTAINS WILL BE IN THE 25 TO 30 MPH RANGE WITH GUSTS TO NEAR 40 MPH LENDING TO CRITICAL FIRE WEATHER CONCERNS SUNDAY AFTERNOON. NMZ114-TXZ258-061200- /O.EXP.KMAF.FW.W.0036.000000T0000Z-080406T0300Z/ /O.CON.KMAF.FW.A.0033.080406T1600Z-080407T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 920 PM MDT SAT APR 5 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... EXPECT SOUTHWEST WINDS OR 25 TO 30 MPH WITH HIGHER GUSTS TO DEVELOP ACROSS THE GUADALUPE MOUNTAINS ON SUNDAY. RELATIVE HUMIDITY VALUES WILL AGAIN BE IN THE SINGLE DIGITS ON SUNDAY LEADING TO CRITICAL FIRE WEATHER CONDITIONS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND-DRIVEN WILDFIRES. ...FIRE WEATHER WATCH IS IN EFFECT FROM 10 AM MDT THROUGH 9 PM MDT SUNDAY FOR THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... $$ NMZ115-TXZ045>047-050>052-057>062-067>069-074-075-080-060430- /O.EXP.KMAF.FW.W.0036.000000T0000Z-080406T0300Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS- MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU- 1020 PM CDT SAT APR 5 2008 /920 PM MDT SAT APR 5 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 2:43 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 5, 2:43 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
243 AM CDT SAT APR 5 2008
.DISCUSSION...
A WEST TO SOUTHWEST FLOW ALOFT WILL PREVAIL THROUGH THE FORECAST
CYCLE. A SURFACE LEE TROUGH/LOW WILL BE FEATURED THROUGH A
SIGNIFICANT PORTION OF THE PERIOD TODAY THROUGH WEDNESDAY. THIS WILL
ATTEMPT TO BE TEMPORARILY INTERRUPTED SUNDAY NIGHT AND TUESDAY AS A
COUPLE OF UPPER LEVEL SYSTEMS PASS BY TO THE NORTH. THE CONTINUED
ZONAL FLOW ASSOCIATED WITH THESE SYSTEMS SHOULD HELP TO KEEP THE
COLD FRONTS FROM MAKING ANY LASTING AND SIGNIFICANT PENETRATION
THROUGH TUESDAY NIGHT. TEMPERATURES TODAY THROUGH TUESDAY SHOULD BE
ABOVE NORMAL AGAIN.
ON WEDNESDAY A THIRD UPPER LEVEL SYSTEM WILL TRACK FROM THE
PACIFIC INTO THE ROCKIES. THIS STORM SYSTEM WILL BE FURTHER
SOUTH AND THE ASSOCIATED COLD FRONT COULD MAKE IT AS FAR SOUTHWEST
AS THE EXTREME NORTHEAST PERMIAN BASIN. SOME BACKING OF THE MID
LEVEL FLOW MAY ALSO OCCUR WHICH WOULD KEEP THE DRYLINE/COLD FRONT
INTERSECTION ACROSS THE AFOREMENTIONED AREA. WILL CONTINUE THE
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY ACROSS THE
EASTERN PERMIAN BASIN.
BEYOND WEDNESDAY THE LATEST MEDIUM RANGE GUIDANCE IS STILL IN SOME
DISAGREEMENT CONCERNING THE MOVEMENT OF THIS THIRD SYSTEM...THOUGH
THE DIFFERENCES ARE NOW SMALLER. THE 00Z SATURDAY ECMWF IS STILL THE
SLOWER AND DEEPER MODEL. WILL LEAN TOWARD THE QUICKER GFS AS SEVERAL
OF ITS ENSEMBLES SUPPORT IT AS WELL AS THE NOGAPS AND THE CANADIAN
MODELS. WILL GO WITH A DRY FORECAST THURSDAY THROUGH SATURDAY.
&&
.FIRE WEATHER...
HAVE UPGRADED TO A RED FLAG WARNING FOR SE NM AND MOST OF W TX
TODAY. ZONAL FLOW ALOFT WITH A LEESIDE TROUGH DEEPEN TODAY WILL
RESULT IN A SOUTH TO SOUTHWESTERLY FLOW INCREASING ACROSS THE AREA.
20FT WINDS SHOULD MEET OR EXCEED 20 MPH... MINIMUM RH 15 PERCENT OR
LESS... AND VERY HIGH TO EXTREME FIRE DANGER. WILL LEAVE FAR EASTERN
COUNTIES OUT AS RH SHOULD BE TOO HIGH. SLIGHT INCREASE IN DEWPOINTS
COULD LEAD TO BARELY MAKING MIN RH CRITERIA ALONG EASTERN EDGE OF
WARNING. WILL CONTINUE TO MONITOR SUNDAY FOR HEIGHTENED FIRE WX
CONCERN FOR GUADALUPE MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 79 50 86 52 / 0 0 0 0
CARLSBAD NM 84 45 84 46 / 0 0 0 0
DRYDEN TX 82 53 90 55 / 0 0 0 0
FORT STOCKTON TX 85 54 85 52 / 0 0 0 0
GUADALUPE PASS TX 79 50 79 50 / 0 0 0 0
HOBBS NM 83 47 82 45 / 0 0 0 0
MARFA TX 83 39 78 38 / 0 0 0 0
MIDLAND INTL AIRPORT TX 80 49 86 48 / 0 0 0 0
ODESSA TX 80 49 85 51 / 0 0 0 0
WINK TX 89 51 93 48 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9
PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...ANDREWS...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GUADALUPE MOUNTAINS...HOWARD...LOVING...
MARFA PLATEAU...MARTIN...MIDLAND...PECOS...REEVES COUNTY
AND UPPER TRANS PECOS...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
&&
72/12Hazardous weather outlook, Apr 5, 4:13 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 413 AM CDT SAT APR 5 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-060915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 413 AM CDT SAT APR 5 2008 /313 AM MDT SAT APR 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECTED DRY AND WINDY CONDITIONS TODAY HAS RESULTED IN A RED FLAG WARNING FOR ALL OF SOUTHEASTERN NEW MEXICO AND MOST OF WEST TEXAS. WITH VERY HIGH TO EXTREME FIRE DANGER EXPECTED TODAY ALL EFFORTS MUST BE MADE TO AVOID ACCIDENTAL FIRE STARTS. THESE ELEVATED CONDITIONS WILL CONTINUE INTO THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FIRE WEATHER CONCERNS MAY CONTINUE SUNDAY FOR THE GUADALUPE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:41 PM CDT | Fire Weather Watch | MAF | 12 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.